MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ARTICULEZE M 28MM 1.5; METAL FEMORAL HEAD

DEPUY ORTHOPAEDICS INC US ARTICULEZE M 28MM 1.5; METAL FEMORAL HEAD
Catalog Number UNK HIP FEMORAL HEAD METAL
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) d4: the device catalog number is unknown; therefore, udi is unavailable.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that on feb 21, 2008, the patient underwent the primary surgery via tha with the implants monm, g2 stem and pinnacle cup.The date is unknown, but the patient underwent revision surgery on (b)(6) 2023, after suffering a femur fracture and associated pain.The metal liner, metal head, and g2 stem were removed and replaced.Pinnacle cup was left on the body.Armd was suspected because black deposits were found on the trunnion of the removed stem and inside the head.There was a request for verification of the removed products.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: according to the information received, ¿it was reported that on (b)(6) 2008, the patient underwent the primary surgery via tha with the implants monm, g2 stem and pinnacle cup.The date is unknown, but the patient underwent revision surgery on (b)(6) 2023, after suffering a femur fracture and associated pain.The metal liner, metal head, and g2 stem were removed and replaced with a marathon liner and a stem (made by another company).Pinnacle cup was left on the body.Armd was suspected because black deposits were found on the trunnion of the removed stem and inside the head.There was a request for verification of the removed products.No further information is available.¿ the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device and forwarded to the analytical laboratory analysis for further investigation.Visual analysis of the returned sample revealed that inside the taper area of the articuleze m 28mm 1.5 a yellowish - dark brown material was observed.No signs of a device non conformance nor defects were observed on the outer surface of the femoral head.A non-destructive testing performed by the analytical laboratory analysis revealed the following results: fourier transform infrared spectroscopy (ftir) analysis determine that the unknown material was primarily composed of organic biologic material.Kastle meyer test rule out the blood presence due negative reaction for blood components.However, the reaction with hydrogen peroxide confirmed the presence of tissue.Therefore, based on the results obtained, the presence of corrosion-deterioration of the material cannot be confirmed.A dimensional inspection and functional testing were not performed as it is not applicable to the complaint condition.A manufacturing record evaluation was performed for the finished device [136511500 / 2334554] number, and no non-conformance's / manufacturing irregularities related to the malfunction were identified during manufacturing.The overall complaint was not confirmed as the observed condition of the articuleze m 28mm 1.5 would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [136511500 / 2334554] number, and no non-conformance's / manufacturing irregularities related to the malfunction were identified during manufacturing.Corrected: d4 (primary udi #).

Brand Name
ARTICULEZE M 28MM 1.5
Common Device Name
METAL FEMORAL HEAD
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18277573
Report Number1818910-2023-24787
Device Sequence Number6206979
Product Code JDI
UDI-Device Identifier10603295033073
UDI-Public(01)10603295033073(17)120219(10)2334554
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K883460
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2012
Device Catalogue NumberUNK HIP FEMORAL HEAD METAL
Device Lot Number2334554
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer12/20/2023
01/10/2024
02/01/2024
02/01/2024
07/22/2024
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date01/04/2024
01/11/2024
02/05/2024
02/09/2024
07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
G2 PRESS FIT STEM SZ1.; PINNACLE MTL INS NEUT28IDX48OD.; UNK HIP ACETABULAR CUP PINNACLE.; UNK HIP ACETABULAR LINER METAL.; UNKNOWN HIP FEMORAL STEM.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown